MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ULTRAFLEX IAB: 7.5FR 30CC; SYSTEM, BALLOON, INTRA-AORTIC

ARROW INTERNATIONAL LLC ULTRAFLEX IAB: 7.5FR 30CC; SYSTEM, BALLOON, INTRA-AORTIC
Model Number IPN915321
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/25/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that the pump was started and pumped properly for approximately 3 minutes.Then there was blood found in the helium tube.The balloon had ruptured.The balloon catheter was removed and a new one was inserted at the same insertion site.After the new balloon catheter was inserted, the pump was restarted and began pumping normally.No report of patient harm or injury.Patient status is reported as "fine".
 
Event or Problem Description
 
Additional Manufacturer Narrative
Qn#: (b)(4).The reported complaint for iab blood in helium pathway is confirmed.Sample was returned to our manufacturing site for investigation.Returned for investigation was a 30cc 7.5fr ultraflex intra-aortic balloon catheter (iabc) without the original packaging.The sample was returned in a carboard box and was in a plastic bag.No serial number was reported.The serial number on the returned sample is (b)(6).The lot number (18f22e0065) reported on the complaint report does not match the lot number for the returned sample.The lot number for the returned sample is 18f22g0001.According to the additional information received, the sample is correct for this complaint.Upon return, the one-way valve was tethered to the short driveline tubing.The supplied 30cc inflation driveline tubing was connected to the short driveline tubing; blood was noted within the helium pathway.The iabc bladder was loosely wrapped.Blood was noted on the exterior surfaces of the returned iabc as well as within the helium pathway.The bladder thickness was measured at six points with measurements ranging from 0.0063in-0.0068in and was within specification of process document.The one-way valve was tested and passed.A vacuum was pulled on the one-way valve, and it held for at least 1 minute and then 30 seconds five separate times in accordance with internal quality system document.An attempt to aspirate and flush the catheter using a 60cc lab-inventory syringe was unable to be successfully completed and pushback was noted; the central lumen was likely blocked by a blood clot.Another attempt to aspirate and flush the catheter was successfully completed after clearing the blood clot.The iabc was leak tested in accordance with testing methods from manufacturing procedure.A leak was immediately detected from the b ladder membrane.Under microscopic inspection, the leak site is consistent with contact from a sharp object and was noted at approximately 22.7cm from the iabc distal tip.No other leaks were detected.A lab inventory 0.025in guidewire was back loaded through iabc distal tip.Resistance was noted at approximately 55.8cm from the iabc distal tip.The guidewire exited through the iabc luer while excreting blood before exiting.Some blood was noted on the guidewire upon removal.The guidewire was front loaded through the iabc luer.Resistance was noted at approximately 21.8cm from the iabc luer end.The guidewire exited through the iabc distal tip while excreting blood before exiting.Some blood was noted on the guidewire upon removal.In summary, during the investigation, a puncture to the bladder, consistent with contact from a sharp object, was found near the proximal end of the iabc bladder.No other leaks were detected during functional testing.Based on a review of the device history record (dhr), the product met specification upon release; however, the specifications were not met during the complaint investigation due to the bladder leak.The root cause of the bladder leak is undetermined.The most probable potential cause of how the catheter came into contact with a sharp object is customer handling.No further action required at this time.Teleflex will continue to monitor and trend for reports of this nature.

Brand Name
ULTRAFLEX IAB: 7.5FR 30CC
Common Device Name
SYSTEM, BALLOON, INTRA-AORTIC
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL INC.
16 elizabeth drive
chelmsford MA 01824
Manufacturer Contact
marling heaton
3015 carrington mill blvd
morrisville 27560
MDR Report Key16114040
Report Number3010532612-2023-00015
Device Sequence Number6961709
Product Code DSP
UDI-Device Identifier10801902161939
UDI-Public10801902161939
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K000729
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2024
Device Model NumberIPN915321
Device Catalogue NumberIAB-06830-U
Device Lot Number18F22G0001
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/04/2023
Supplement Date Received by Manufacturer03/03/2023
Initial Report FDA Received Date01/06/2023
Supplement Report FDA Received Date03/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
N/A.; N/A.
Patient Age62 YR
Patient SexFemale
Patient Weight51 KG